MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT30
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 12/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implant procedure, the patient experienced blurred vision.Clinical reason for explant mentioned as mechanical complication.The iol was explanted and exchanged for an unknown atiol following the secondary implant procedure.Additional information has been requested.
 
Additional Manufacturer Narrative
Corrected information provided in d.4.Additional information has been provided in d10.,h.3., h.6., and h.11.The lens was returned in a specimen cup with the patient information and lens model.Viscoelastic was observed on the lens.The lens was cleaned with klrp.Small scratches are observed near the optic center.The power (spherical and cylinder) and resolution were verified to meet specifications for a company 23.5 diopter lens.Product history records were reviewed and documentation indicated the product met release criteria.The product investigation could not identify a root cause for the reported complaint.The returned lens met power (spherical and cylinder) and resolution specifications for a company (1.50cyl), 23.5 diopter (add power plus 2.2/3.2) lens.Information was provided that the company (1.50cyl), 23.5 diopter (add power plus 2.2/3.2) lens was replaced with a non-company 23.0 diopter edof (extended depth of focus) lens.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19690152
Report Number1119421-2024-01278
Device Sequence Number12514071
Product Code MFK
UDI-Device Identifier00380652418775
UDI-Public(01)00380652418775(17)260717(11)210719(10)15229416(21)15229416015
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/17/2026
Device Model NumberTFAT30
Device Catalogue NumberTFAT30.235
Device Lot Number15229416
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/10/2024
Supplement Date Received by Manufacturer09/07/2024
Initial Report FDA Received Date07/08/2024
Supplement Report FDA Received Date10/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; MONARCH III IOL DELIVERY SYSTEM, INJECTOR.; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE.; RAO200 23.0, SN (B)(6).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale